Virginia, 2012Damaging Winds in Virginia, July 15, 2012
July 15, 2012 · NWS AKQ · 8 events in 7 counties and zones
Scattered severe thunderstorms along a trough of low pressure produced damaging winds across portions of central and eastern Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $12,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered severe thunderstorms along a trough of low pressure produced damaging winds across portions of central and eastern Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jul 15, 1:22 PM EST, 58 minutes earlier.
Area forecast discussion, Jul 15, 1:22 PM EST, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
222 PM EDT SUN JUL 15 2012
.SYNOPSIS...
AN UPPER LEVEL TROUGH MOVES FROM THE GREAT LAKES TO NEW ENGLAND
TODAY AND TONIGHT. A STRONG RIDGE OF HIGH PRESSURE EXPANDS EASTWARD
MONDAY MONDAY AND WEDNESDAY. A COLD FRONT APPROACHES FROM THE
NORTHWEST THURSDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
LASTEST MODEL DATA SUPPORTS CURRENT FORECAST SO ONLY MINOR CHANGES
MADE TO GRIDS ATTM. BEST SUPPORT FOR TSTRMS WILL BE ACROSS THE NWRN
HALF OF FA AFTER 18Z. GIVEN PW'S ARND 2 INCHES (MUCH LIKE YESTERDAY)
DECIDED TO ADD LCLLY HVY RAINFALL TO TEXT PRODUCTS...ALHOUGH EXPECT
LESS OVERALL ECHO COVERAGE TODAY. SUNSHINE ALLOWING FOR QUICK HEATING
THIS MORNING. HIGHS 90-93...EXCEPT 85-90 AT THE BEACHES.
THE TROUGH MOVES ACROSS PA AND NJ TONIGHT. CHANCE POPS WILL BE
MAINTAINED NORTH THROUGH THE EVENING...BEFORE TAPERING TO SLIGHT
CHANCE AFTER MIDNIGHT. LOW TEMPERATURES SHOULD RANGE FROM 70-75.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
THE TROUGH PASSES OFF THE COAST MONDAY MORNING AND THE STRONG RIDGE
OVER THE PLAINS BUILDS EAST AND ESSENTIALLY MERGES WITH THE RIDGE
OVER THE WESTERN ATLANTIC. THE POTENTIAL FOR THUNDERSTORMS
DIMINISHES...BUT SLIGHT CHANCE POPS WERE MAINTAINED AS AN ELONGATED
VORT MAX SLOWLY SAGS THROUGH THE AREA. RISING 850MB TEMPERATURES AND
RISING 1000-850 THICKNESS VALUES WILL RESULT IN A HOT DAY WITH
MAXIMA RANGING FROM THE LOW TO MID 90S. LOW-LEVEL WESTERLY FLOW WILL
ALLOW DEWPOINTS TO MIX DOWN TO THE UPPER 60S TO AROUND 70...SO HEAT
INDICES SHOULD MAINLY BE IN THE MID TO UPPER 90S.
THE LOW-LEVEL THERMAL PROFILE CONTINUES TO WARM TUESDAY RESULTING IN
HIGH TEMPERATURES IN THE MID TO UPPER 90S. DEWPOINTS SHOULD AGAIN
MIX DOWNWARD DURING THE AFTERNOON...AND RANGE FROM THE MID TO UPPER
60S NORTH AND WEST...TO THE LOW 70S IN THE SE. THIS SHOULD RESULT IN
HEAT INDICES AROUND 100 FOR MOST OF THE AREA...BUT PERHAPS AROUND
105 IN NE NC.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
THE RIDGE FLATTENS WEDNESDAY AS A STRONG TROUGH DIGS OVER ONTARIO
AND QUEBEC. THIS WILL RESULT IN DEEP LAYER WESTERLY FLOW OVER THE
MID ATLANTIC. AGAIN...ANOTHER HOT DAY IS EXPECTED WITH HIGH
TEMPERATURES RISING INTO THE MID TO UPPER 90S. DOWNSLOPE FLOW WILL
ALLOW DEWPOINTS TO FALL INTO THE MID TO UPPER 60S NORTH AND
WEST...WITH LOW 70S OVER NE NC. HENCE HEAT INDICES WILL AVERAGE
AROUND 100-102...ALTHOUGH THEY COULD APPROACH 105 OVER NE NC WITH
HIGHER DEWPOINTS. DOWNSLOPE FLOW SHOULD ALSO INHIBIT CONVECTION
MUCH OF THE DAY...BUT A SHORTWAVE TROUGH SWINGING ACROSS THE
NORTHERN MID ATLANTIC COULD TRIGGER VERY LATE AFTERNOON AND
EVENING THUNDERSTORMS...MAINLY NORTH.
FOR THURSDAY EXPECT SCATTERED SHOWERS AND STORMS AHEAD OF AN
APPROACHING FRONT IN AN UNSTABLE AIRMASS. THE BEST FORCING WILL
COME LATE THURSDAY INTO THURSDAY NIGHT WITH THE FRONT. HIGH
TEMPERATURES ARE STILL PROGGED TO BE IN THE MID-UPPER 90S (LOW-
MID 90S IMMEDIATE COAST)...WITH LOW TEMPS IN THE LOW-MID 70S
REGION-WIDE.
IN THE WAKE OF THE FRONT COOLER NE FLOW MOVES IN FRIDAY WITH THE
HIGH PRESSURE PASSING OFF NEW ENGLAND. THIS WILL COOL AFTERNOON
HIGHS IN THE MID TO UPPER 80S BOTH FRIDAY AND SATURDAY WITH ONLY
SMALL CHANCES OF SHOWERS IN THE SOUTHEAST. RETURN FLOW STARTS TO
DEVELOP NEXT SUNDAY AS THE BERMUDA HIGH BEGINS TO BUILD BACK TO
THE WEST.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
VFR CONDS OVER TAF SITES BUT LOTS OF DEVELOPING CU ACROSS THE
REGION. SHOWERS AND TSTMS WILL GENERALLY DEVELOP FROM WEST OF I95
EASTWARD AS THE MOST UNSTABLE AIRMASS IS WEST AND NORTH OF RIC.
ONCE AGAIN EXPECT CONVECTION TO LAST UNTIL ONE TO TWO HOURS PAST
SUNSET. WINDS WILL BE MOSTLY SW 5 TO 15 KT. UPPER LEVEL SYSTEM
PASSING THRU THE REGION OVERNIGHT WILL HELP TO INCREASE WINDS TO
10 TO 15 KT AND GRADUALLY SHFT TO MORE W-WNW ON MON. PTCHY FOG AND
STRATUS A PSBLY FOR THE EARLY MORNING HRS BUT HAVE LITTLE
CONFIDENCE TO INDICATE ANY SIGNIFICANT RESTRICTIONS IN TAFS.
MAINLY VFR CONDITIONS MON AFTN THRU TUE...AS WEAK HI PRES
PREVAILS OVR THE AREA. BUT...MVFR/PATCHY IFR FOG WILL BE POSSIBLE
ERLY TUE MORNG.
&&
.MARINE...
NO HEADLINES IN THE SHRT TERM TDY THRU MON NGT. EXPECT SW WNDS
GENERALLY 10 TO 15 KT TDY AND TNGT...DUE TO BERMUDA HI PRES SET UP
OFF THE MID ATLC/SE CST. A WEAK COLD FRNT WILL MOVE THRU THE WTRS ON
MON...BRIEFLY TURNING THE WNDS TO THE W. OTHRWISE...EXPECT SW OR W
WNDS 15 KT OR LESS MON NGT THRU WED...AS BERMUDA HI PRES DOMINATES.
A COLD FRNT WILL DROP DWN ACRS THE AREA LATE WED NGT AND THU. WAVES
WILL BE 1 TO 2 FT THRU THE PERIOD...WITH SEAS 2 TO 4 FT.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.
&&
SYNOPSIS...AJZ
NEAR TERM...AJZ/MPR
SHORT TERM...AJZ
LONG TERM...AJZ/JAO
AVIATION...JEF
MARINE...TMG
Hazardous weather outlook, Jul 15, 8:32 AM EST, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
932 AM EDT SUN JUL 15 2012
MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-161345-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
932 AM EDT SUN JUL 15 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY DOWNPOURS LATE
THIS AFTERNOOON AND EVENING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ630>638-650-652-654-656-658-161345-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE-
TUNNEL-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
932 AM EDT SUN JUL 15 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL
WATERS...CURRITUCK SOUND...THE EASTERN JAMES RIVER...THE EASTERN
RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 15, 1:35 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
235 PM EDT SUN JUL 15 2012
VAZ065-066-151900-
LUNENBURG-MECKLENBURG-
235 PM EDT SUN JUL 15 2012
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS MECKLENBURG AND
LUNENBURG COUNTIES THROUGH 315 PM EDT...
AT 234 PM EDT...DOPPLER RADAR INDICATED A CLUSTER OF MODERATE TO
HEAVY SHOWERS AND EMBEDDED THUNDERSTORMS WITH VERY HEAVY RAIN ALONG
A LINE EXTENDING FROM ROGERS CORNER TO BOYDTON TO RICHARDSON...OR
ALONG A LINE EXTENDING FROM CHASE CITY TO 10 MILES SOUTHEAST OF
CHASE CITY TO 13 MILES SOUTHEAST OF CHASE CITY TO 16 MILES SOUTH OF
CHASE CITY...MOVING NORTHEAST AT 10 MPH.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
LAT...LON 3665 7857 3682 7856 3688 7819 3668 7810
3654 7816 3654 7859
05Special weather statement, Jul 15, 1:43 PM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
243 PM EDT SUN JUL 15 2012
VAZ088-089-151915-
SURRY VA-SUSSEX VA-
243 PM EDT SUN JUL 15 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL SURRY AND
NORTHEASTERN SUSSEX COUNTIES...
AT 239 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
WAVERLY TO WAKEFIELD...MOVING NORTHEAST AT 15 MPH.
EXPECT WIND GUSTS TO 35 MPH AND VERY HEAVY RAINFALL FROM THESE
STORMS. HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THESE STORMS WILL BE NEAR CARSLEY AROUND 250
PM...ELLIS FORK AROUND 300 PM AND RUNNYMEDE AROUND 310 PM.
LAT...LON 3716 7691 3703 7678 3692 7705 3701 7712
05
Special weather statement, Jul 15, 1:45 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
245 PM EDT SUN JUL 15 2012
MDZ021-022-151945-
DORCHESTER MD-WICOMICO MD-
245 PM EDT SUN JUL 15 2012
...STRONG THUNDERSTORM MOVING OVER DORCHESTER COUNTY...
AT 243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SECRETARY...OR ABOUT 6 MILES SOUTHWEST OF
HURLOCK...MOVING EAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR HURLOCK AT 305 PM EDT...BROOKVIEW AT 325 PM EDT...ELDORADO AT
330 PM EDT...GALESTOWN AT 345 PM EDT.
WIND GUSTS TO 35 MPH MPH ARE EXPECTED WITH THESE STORMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
LAT...LON 3863 7570 3850 7569 3846 7569 3843 7601
3858 7606 3858 7603 3861 7599 3863 7599
3869 7576
LSASpecial weather statement, Jul 15, 1:56 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
256 PM EDT SUN JUL 15 2012
VAZ062-063-069>071-151930-
CHESTERFIELD-GOOCHLAND-HANOVER-HENRICO-POWHATAN-
256 PM EDT SUN JUL 15 2012
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS CHESTERFIELD...
GOOCHLAND...HANOVER...HENRICO AND POWHATAN COUNTIES THROUGH 330 PM
EDT...
AT 255 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN ALONG A LINE EXTENDING FROM CENTERVILLE TO SHORT
PUMP TO SUBLETTS...OR ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST
OF TUCKAHOE TO TUCKAHOE TO 8 MILES NORTH OF MOSELEY...MOVING
NORTHEAST AT 20 MPH.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
LAT...LON 3774 7763 3768 7758 3760 7752 3752 7780
3756 7783 3764 7785
05Special weather statement, Jul 15, 2:00 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
300 PM EDT SUN JUL 15 2012
VAZ074>076-151930-
ESSEX VA-RICHMOND VA-WESTMORELAND VA-
300 PM EDT SUN JUL 15 2012
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ESSEX...NORTHWESTERN
RICHMOND AND SOUTHERN WESTMORELAND COUNTIES...
AT 300 PM EDT...A STRONG THUNDERSTORM WAS NEAR CARET...MOVING EAST
AT 15 MPH.
WIND GUSTS TO 30 MPH...INTENSE LIGHTNING AND SMALL HAIL ARE POSSIBLE
WITH THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. VERY HEAVY RAINFALL IS EXPECTED FROM THIS STORM...AND
WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE
RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. THIS STORM
WILL BE NEAR NEWLAND AROUND 305 PM...NAYLORS BEACH AROUND 315
PM...PINEY GROVE AROUND 325 PM AND ETHEL AROUND 330 PM.
LAT...LON 3815 7663 3789 7666 3797 7703 3809 7702
05
Special weather statement, Jul 15, 2:07 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
307 PM EDT SUN JUL 15 2012
VAZ063-064-072-073-151945-
CAROLINE VA-HANOVER VA-KING AND QUEEN VA-KING WILLIAM VA-
307 PM EDT SUN JUL 15 2012
...STRONG THUNDERSTORM MOVING THROUGH PARTS OF CENTRAL VIRGINA...
AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER STUDLEY...OR ABOUT 7 MILES NORTH OF
MECHANICSVILLE...MOVING EAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL
BE NEAR ETNA MILLS AT 315 PM EDT...ENFIELD AT 325 PM EDT...EPWORTH AT
330 PM EDT...POLLARDS CORNER AT 335 PM EDT...TURPIN...AND...MANQUIN
AT 340 PM EDT...AYLETT AT 345 PM EDT.
WIND GUSTS TO 35 MPH ARE EXPECTED WITH THESE STORMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
LAT...LON 3768 7704 3764 7732 3775 7755 3778 7740
3778 7737 3780 7733 3782 7725 3790 7706
LSAThunderstorm Wind, Hanover
- When
- July 15, 2:20 PM EST
- Where
- Hanover County, 0.88 mi NE of Studley
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 37.680, -77.290
Trees were downed on power lines in Studley.
Thunderstorm Wind, King and Queen
- When
- July 15, 2:45 PM EST
- Where
- King and Queen County, 1.29 mi WSW of Owenton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 37.870, -77.100
Trees were downed onto a road.
Thunderstorm Wind, Essex
- When
- July 15, 2:55 PM EST
- Where
- Essex County, Dunbrooke
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 37.900, -76.970
Trees were downed onto a road.
Thunderstorm Wind, Richmond
- When
- July 15, 3:15 PM EST
- Where
- Richmond County, 0.88 mi SE of Warsaw
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 37.960, -76.760
Tree was downed onto a power line.
Thunderstorm Wind, Richmond
- When
- July 15, 4:15 PM EST
- Where
- Richmond County, 0.69 mi N of Mulch
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Utility Company
- Coordinates
- 37.890, -76.570
Power lines were downed along Ridge Road just east of Farnham.
Thunderstorm Wind, Northumberland
- When
- July 15, 4:25 PM EST
- Where
- Northumberland County, 1.29 mi ENE of Tibitha
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 37.840, -76.250
Thunderstorm Wind, Louisa
- When
- July 15, 5:55 PM EST
- Where
- Louisa County, 2.07 mi N of Gum Spg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 37.800, -77.900
Power line was downed on Gammontown Road just north of Interstate 64.
Thunderstorm Wind, Goochland
- When
- July 15, 6:00 PM EST
- Where
- Goochland County, 2.19 mi E of Fife
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Utility Company
- Coordinates
- 37.730, -78.030
Tree and a power line were downed along Route 606.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Texas, July 15, 20122 deaths · 1 injured · 1 event
- Heat in Wisconsin, July 15 to 17, 20121 death · 20 events
- Damaging Winds and Lightning Strike in Pennsylvania, July 15, 20126 injured · $250,000 · 52 kt wind · 6 events
- Flash Flooding and Hail in Arizona, July 15, 2012$290,000 · 1 in hail · 11 events
- Hail and Damaging Winds in North Dakota, July 15, 2012$125,000 · 78 kt wind · 6 events
- Flash Flood and Debris Flows in Washington, July 15, 2012$115,000 · 1 in hail · 7 events
- Damaging Winds in Pennsylvania, July 15, 2012$30,000 · 50 kt wind · 7 events
- Damaging Winds in New Jersey, July 15, 2012$30,000 · 56 kt wind · 6 events
- Excessive Heat in South Dakota, July 15 to 16, 201224 events
- Damaging Winds and Lightning Strike in New York, July 15, 2012$20,000 · 61 kt wind · 6 events
- Lightning Strike in Delaware, July 15, 2012$25,000 · 1 event
- Damaging Wind in New York, July 15, 2012$20,000 · 52 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 398785, 398786, 398789, 398790, 398791, 398794, 398792, 398793.